Alert archive / Idaho / Wind Chill Warnings in 2016
Wind Chill Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind chill warning at Jan 1, 2016, 2:26 PM MST. It took effect at Jan 2, 2016, 12:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2016, 2:26 PM MST (21:26 UTC)
- In effect from
- Jan 2, 2016, 12:00 AM MST
- Expired
- Jan 2, 2016, 9:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
942 WWUS45 KPIH 012126 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 226 PM MST FRI JAN 1 2016 IDZ017-022-021000- /O.NEW.KPIH.WC.W.0001.160102T0700Z-160102T1600Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... MALAD CITY...OAKLEY 226 PM MST FRI JAN 1 2016 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MST SATURDAY. * WIND CHILL VALUES...DANGEROUSLY COLD WIND CHILL VALUES OF -20 TO -30 ARE EXPECTED TO DEVELOP ACROSS THE SOUTH CENTRAL HIGHLANDS AND EASTERN MAGIC VALLEY OVERNIGHT. * OTHER IMPACTS...INDIVIDUALS SHOULD LIMIT OUTDOOR EXPOSURE TONIGHT AND SATURDAY MORNING. INDIVIDUALS SHOULD ALSO TAKE NECESSARY PRECAUTIONS TO PROTECT LIVESTOCK AND FAMILY PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
3 follow-up statements
657 WWUS45 KPIH 020955 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 255 AM MST SAT JAN 2 2016 IDZ020-023-025-021600- /O.EXA.KPIH.WC.W.0001.000000T0000Z-160102T1600Z/ UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...MONTPELIER 255 AM MST SAT JAN 2 2016 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WIND CHILL VALUES...DANGEROUSLY COLD WIND CHILL VALUES OF - 20 TO -30 ARE OCCURING ACROSS THE CARIBOU HIGHLANDS...ALONG HIGHWAY 30 THROUGH SODA SPRINGS...GEORGE TOWN AND ROCKY POINT. * OTHER IMPACTS...INDIVIDUALS SHOULD LIMIT OUTDOOR EXPOSURE SATURDAY MORNING. INDIVIDUALS SHOULD ALSO TAKE NECESSARY PRECAUTIONS TO PROTECT LIVESTOCK AND FAMILY PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ017-022-021600- /O.CON.KPIH.WC.W.0001.000000T0000Z-160102T1600Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... MALAD CITY...OAKLEY 255 AM MST SAT JAN 2 2016 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WIND CHILL VALUES...DANGEROUSLY COLD WIND CHILL VALUES OF - 20 TO -30 ARE EXPECTED TO DEVELOP ACROSS THE SOUTH CENTRAL HIGHLANDS AND EASTERN MAGIC VALLEY EARLY SATURDAY MORNING. * OTHER IMPACTS...INDIVIDUALS SHOULD LIMIT OUTDOOR EXPOSURE TONIGHT AND SATURDAY MORNING. INDIVIDUALS SHOULD ALSO TAKE NECESSARY PRECAUTIONS TO PROTECT LIVESTOCK AND FAMILY PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
980 WWUS45 KPIH 020955 CCA WSWPIH URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 255 AM MST SAT JAN 2 2016 IDZ020-023-025-021600- /O.COR.KPIH.WC.W.0001.000000T0000Z-160102T1600Z/ UPPER SNAKE RIVER PLAIN-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...MONTPELIER 255 AM MST SAT JAN 2 2016 ...WIND CHILL WARNING IN EFFECT UNTIL 9 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 9 AM MST THIS MORNING. * WIND CHILL VALUES...DANGEROUSLY COLD WIND CHILL VALUES OF - 20 TO -30 ARE OCCURRING ACROSS THE CARIBOU HIGHLANDS...ALONG HIGHWAY 30 THROUGH SODA SPRINGS...GEORGE TOWN AND ROCKY POINT. DANGEROUS WIND CHILLS ARE ALSO EXPECTED ON INTERSTATE 15 THROUGH IDAHO FALLS...SAGE JUNCTION AND HAMER. * OTHER IMPACTS...INDIVIDUALS SHOULD LIMIT OUTDOOR EXPOSURE SATURDAY MORNING. INDIVIDUALS SHOULD ALSO TAKE NECESSARY PRECAUTIONS TO PROTECT LIVESTOCK AND FAMILY PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ IDZ017-022-021600- /O.CON.KPIH.WC.W.0001.000000T0000Z-160102T1600Z/ EASTERN MAGIC VALLEY-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... MALAD CITY...OAKLEY 255 AM MST SAT JAN 2 2016 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WIND CHILL VALUES...DANGEROUSLY COLD WIND CHILL VALUES OF - 20 TO -30 ARE EXPECTED TO DEVELOP ACROSS THE SOUTH CENTRAL HIGHLANDS AND EASTERN MAGIC VALLEY EARLY SATURDAY MORNING. * OTHER IMPACTS...INDIVIDUALS SHOULD LIMIT OUTDOOR EXPOSURE TONIGHT AND SATURDAY MORNING. INDIVIDUALS SHOULD ALSO TAKE NECESSARY PRECAUTIONS TO PROTECT LIVESTOCK AND FAMILY PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
941 WWUS45 KPIH 021615 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 915 AM MST SAT JAN 2 2016 IDZ017-020-022-023-025-021715- /O.EXP.KPIH.WC.W.0001.000000T0000Z-160102T1600Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN... IDAHO FALLS...REXBURG...MALAD CITY...OAKLEY...MONTPELIER 915 AM MST SAT JAN 2 2016 ...WIND CHILL WARNING HAS EXPIRED... WIND CHILL VALUES ACROSS THE WARNED AREA HAVE IMPROVED AND THE WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE. INDIVIDUALS WORKING AT THE INL AND WITHIN THE ARCO DESERT REGION MAY WANT TO LIMIT OUTDOOR EXPOSURE UNTIL AROUND NOON TODAY WHEN TEMPERATURES ARE EXPECTED TO BEGIN MODERATING AS BITTERLY COLD TEMPERATURES REMAIN IN THAT AREA THROUGH THE MORNING. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Jan 1, 2:18 PM MST, 8 minutes earlier.
Area forecast discussion, Jan 1, 2:18 PM MST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 218 PM MST FRI JAN 1 2016 .SHORT TERM...TONIGHT THROUGH SATURDAY. BLOCKY RIDGE-OVER-LOW PATTERN EVIDENT WITHIN SATELLITE IMAGERY WILL CONTINUE THROUGH SATURDAY AFTERNOON. THUS EXPECTING A FAIRLY DRY AND COLD NIGHT TONIGHT WITH SLIGHTLY MODERATING TEMPERATURES SATURDAY AFTERNOON AS THE LOW LIFTS NW INTO OREGON AND WARMER AIR BEGINS TO SEEP INTO SRN IDAHO. AM GETTING WIND CHILL VALUES NEAR -20 IN THE SOUTH CNTRL HIGHLANDS WITH INCREASING WINDS AND -30 IN THE ERN MAGIC VALLEY WITH BORDERLINE WIND LATE TONIGHT/SATURDAY MORNING. AFTER COORD WITH BOI...WE WILL ISSUE A WIND CHILL WARNING FOR THAT REGION. HUSTON .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. THE MODELS GRADUALLY CHIP AWAY AT THE BLOCKY PATTERN BY SENDING A SERIES OF PAC DISTURBANCES UNDER THE RIDGE EARLY NEXT WEEK FOLLOWED BY A FAIRLY CREDIBLE TROUGH AND ASSOCIATED MOISTURE SWINGING INTO THE GREAT BASIN BY MID-WEEK WITH THE CHANCE OF PRECIPITATION ONGOING THROUGH THURSDAY AND FRIDAY AS THE MAIN WAVE ACTION PUSHES EAST THROUGH THE SRN GREAT BASIN AND THE FORMER RIDGE IS NOW REPLACED BY A DISORGANIZED TROUGH. FOR NOW...HAVE BEGUN TO RATCHET THE PRECIP POTENTIAL UPWARDS WHILE TRYING TO MODERATE TEMPERATURES...WHICH IS OF COURSE GUESS WORK GIVEN THE LACK OF A STRONG WELL DEFINED TROUGH PASSAGE. HUSTON && .AVIATION...POTENTIAL FOR LOWERING CEILINGS AND MIST WITH REDUCED VISIBILITY AT PIH THIS EVENING THROUGH EARLY SATURDAY IMPROVING TO MID LEVEL CLOUDS THEREAFTER. OTHERWISE VFR CONDITIONS EXPECTED AT ALL OTHER LOCATIONS THE NEXT 24 HOURS. NP && .PIH WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING IDZ017-022 LATE TONIGHT THROUGH SATURDAY MORNING. &&
Nearby
Wind Chill Warnings in Idaho, 2016Every wind chill warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.